Alert archive / Illinois / Wind Advisories in 2015

Wind Advisory 6, NWS Quad Cities, IA

December 23, 201511 counties in Illinois; Clinton County, Jackson County, Scott County, Iowa

NWS Quad Cities, IA issued this wind advisory at Dec 23, 2015, 2:23 PM CST for 11 counties in Illinois; Clinton County, Jackson County, Scott County, Iowa. It took effect at Dec 23, 2015, 6:00 PM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2015, 2:23 PM CST (20:23 UTC)
In effect from
Dec 23, 2015, 6:00 PM CST
Expired
Dec 23, 2015, 11:26 PM CST
In force
5 hr
Issued by
NWS Quad Cities, IA

Counties Clinton County, IA, Jackson County, IA, Scott County, IA, Bureau County, IL, Carroll County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 31 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1366 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

185 
WWUS73 KDVN 232023
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
223 PM CST WED DEC 23 2015

...VERY WINDY THIS EVENING...

.AN INTENSE LOW PRESSURE SYSTEM WILL TRACK INTO EASTERN IA AND
THEN INTO WISCONSIN THIS EVENING. AS THE CYCLONE LIFTS NORTH OF
THE AREA VERY STRONG WEST WINDS WILL DEVELOP. SUSTAINED WINDS OF
AROUND 30 MPH WITH GUSTS TO 40 TO 50 MPH CAN BE EXPECTED. THE
WINDS WILL DIMINISH AFTER MIDNIGHT.

IAZ054-066-068-ILZ001-002-007-009-015>018-024-026-035-240430-
/O.NEW.KDVN.WI.Y.0006.151224T0000Z-151224T0800Z/
JACKSON-CLINTON-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-WARREN-MCDONOUGH-
INCLUDING THE CITIES OF...MAQUOKETA...CLINTON...BETTENDORF...
DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN...ALEDO...MONMOUTH...MACOMB
223 PM CST WED DEC 23 2015

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM CST
THURSDAY.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 40 TO 50 MPH.

* TIMING...THE STRONGEST WINDS WILL BE THIS EVENING THEN
  DIMINISHING AFTER MIDNIGHT.

* IMPACTS...TRAVELERS IN HIGH PROFILE VEHICLES ESPECIALLY ON NORTH
  TO SOUTH ROADS SHOULD EXERCISE CAUTION IN THESE HIGH WINDS. THE
  WINDS MAY ALSO BLOW AROUND LOOSE OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION IF YOU ARE TRAVELING.

&&

$$

HAASE
1 follow-up statement
263 
WWUS73 KDVN 240526
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1126 PM CST WED DEC 23 2015

...WIND ADVISORY IS CANCELLED...

.WESTERLY WINDS HAVE RAPIDLY DECREASED TO 20 TO 30 MPH OR LESS AND
WILL DROP TO 10 TO 20 MPH OR LESS OVER THE NEXT FEW HOURS. THEREFORE
THE WIND ADVISORY IS CANCELLED.  

INDIVIDUALS SHOULD STAY TAKE PRECAUTION FOR GUSTY WINDS THE COUPLE
OF HOURS.  

IAZ054-066-068-ILZ001-002-007-009-015>018-024-026-035-240630-
/O.CAN.KDVN.WI.Y.0006.000000T0000Z-151224T0800Z/
JACKSON-CLINTON-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-WARREN-MCDONOUGH-
INCLUDING THE CITIES OF...MAQUOKETA...CLINTON...BETTENDORF...
DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN...ALEDO...MONMOUTH...MACOMB
1126 PM CST WED DEC 23 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE WIND
ADVISORY.

WESTERLY WINDS HAVE RAPIDLY DECREASED TO 20 TO 30 MPH OR LESS AND
WILL DROP FURTHER TO 10 TO 20 MPH OR LESS OVER THE NEXT COUPLE OF
HOURS. THEREFORE...THE WIND ADVISORY IS CANCELLED.

INDIVIDUALS SHOULD STAY TAKE PRECAUTION FOR GUSTY WINDS THE COUPLE
OF HOURS.  

$$

NICHOLS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Dec 23, 12:14 PM CST, 2 hours 9 minutes earlier.

Area forecast discussion, Dec 23, 12:14 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1214 PM CST WED DEC 23 2015

.UPDATE...
ISSUED AT 1212 PM CST WED DEC 23 2015

INTENSE LOW PRESSURE (985 MB) LOCATED IN EXTREME NORTHEAST KS
WILL TRACK TO JUST WEST OF THE DVN CWA AND THEN TO WESTERN UPPER
MI BY MIDNIGHT (977 MB). FIRST WAVE OF STRATIFORM RAIN WITH
ISOLATED THUNDERSTORMS THIS MORNING DROPPED 1/4 TO 3/4 INCH OF
RAIN ACROSS MOST OF THE CWA. THE NEXT ROUND OF SHOWERS AND
SCATTERED THUNDERSTORMS IS EXPECTED TO DEVELOP MID TO LATE THIS
AFTERNOON...AHEAD OF THE DRY SLOT AND STRONG SOUTHWEST WINDS.
THERE WILL BE A WINDOW FROM 2 TO 6 PM FOR POSSIBLE SEVERE WEATHER
BUT IT WILL BE A RACE BETWEEN GETTING ENOUGH INSTABILITY AND THE
ARRIVING DRY SLOT WHICH WILL CUT THE PRECIPITATION OFF. ANY STORMS
THAT DO FORM WILL BE RACING TO THE NORTHEAST AT OVER 50 MPH.

AS THE INTENSE CYCLONE PUSHES TO THE NORTH OF THE CWA A TIGHT
GRADIENT WILL ALLOW FOR WEST WINDS TO GUST TO 40 TO 50 MPH FOR
SEVERAL HOURS THIS EVENING. HAD THOUGHT ABOUT A WIND ADVISORY BUT
WITH THE CYCLONE LIFTING QUICKLY TO THE NORTHEAST AND HIGH
PRESSURE RIDGE BUILDING IN FROM THE SOUTH THE STRONG WINDS SHOULD
ONLY LAST A FEW HOURS...AND THEN WINDS DIMINISH RAPIDLY AFTER MIDNIGHT.
THIS SITUATION CAN BE COVERED WITH A SPECIAL WEATHER STATEMENT.

AT NOON MOLINE HAD A TEMPERATURE OF 58 WHICH IS QUICKLY APPROACHING
BREAKING THE RECORD OF 59 SET IN 1982.

&&

.SYNOPSIS...
ISSUED AT 344 AM CST WED DEC 23 2015

987 MB WAS LOCATED JUST S/E OF DODGE CITY KS (DDC) AT 2 AM.
STRENGTHENING RETURN FLOW AND STRONG LOW TO MID LEVEL WARM
ADVECTION IS HELPING TO DRAW ANOMALOUSLY DEEP MOISTURE
NORTHWARD. SFC DEW POINTS HAVE SURGED INTO THE 50S OVER CENTRAL
AND SOUTHERN IL... WITH WIDESPREAD 60S TO LOWER 70S FROM THE TX
GULF COAST TO THE TN VLY. ALOFT... POTENT JET STREAM DIVING
FROM PAC NW THROUGH THE GREAT BASIN WITH STRONG UPPER DISTURBANCE
IN LEFT EXIT REGION BEGINNING TO LIFT NEWD FROM THE TX/OK PNHDLS.
THESE INGREDIENTS WILL COME TOGETHER FOR SEVERE WX OUTBREAK
LATER TODAY MAINLY TO OUR S/E FROM PORTIONS OF THE OHIO VLY TO
THE MID SOUTH REGION.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 344 AM CST WED DEC 23 2015

VERY DYNAMIC NEXT 24 HRS WITH A VARIETY OF WEATHER AS SOUTHERN
PLAINS SHORTWAVE LIFTS RAPIDLY NORTHEAST TO THE UPPER GREAT LAKES
BY END OF TONIGHT... WITH SFC LOW DEEPENING TO NEAR 984 MB
PASSING IN/NEAR WESTERN CWA BY MID AFTERNOON THEN TO NORTHERN WI
THIS EVE AT NEAR 980 MB. CONTINUED STRONG MOISTURE TRANSPORT
AND ISENTROPIC LIFT/WARM ADVECTION ALONG WITH LARGE SCALE UVV
ATTENDANT TO APPROACHING SHORTWAVE WILL FOSTER CONTINUED UPSCALE
GROWTH IN COVERAGE OF RAIN/SHOWERS THIS AM FROM SOUTHWEST TO
NORTHEAST WITH DECENT LOW TO MID LEVEL LAPSE RATES TO SUPPORT SOME
ISOLD THUNDER POTENTIAL MAINLY S/E OF QUAD CITIES THROUGH 18Z.
WARM ADVECTION PROCESSES SHIFT N/E MIDDAY-EARLY PM AHEAD OF
APPROACHING DRY SLOT... WHICH WHILE NOT COMPLETELY DRY STILL
SHOULD OFFER A PERIOD OF LOWER COVERAGE DURING THE EARLY PM BEFORE
AT LEAST SCATTERED CONVECTION DEVELOPS AHEAD OF SFC LOW AND COLD
FRONT FROM MID PM TO VERY EARLY EVE. IT IS WITH THIS LIKELY
BROKEN LINE OF CONVECTION ALONG THIS INTERFACE THAT WILL SEE
CONDITIONAL RISK FOR A FEW STRONG TO ISOLD SEVERE STORMS. SPC HAS
EXPANDED THE SLIGHT RISK TO INCLUDE FAR EASTERN IA AND ALL OF
NORTHERN AND WESTERN IL. VERY STRONG DEEP LAYER SHEAR EXISTS WITH
LOW CAPE... BUT CERTAINLY SUFFICIENT ESPECIALLY FOR DECEMBER WITH
SBCAPES SHOWN TO BE 100-500+ J/KG... WITH SOME HI-RES MODEL
SOUNDINGS SUGGESTING PARCELS BECOME NEARLY SFC BASED. THE MAIN
UNCERTAINTY IS WITH THE AMOUNT OR DEGREE OF DESTABILIZATION THE
CAN OCCUR AHEAD OF THE SFC LOW... WHICH WILL BE MODULATED BY
EXTENT OF ANY SOLAR INSOLATION. OVERALL... SOME HAIL AND WIND GUST
POTENTIAL WILL EXIST WITH THE STRONGER CONVECTION MID PM TO VERY
EARLY EVE... WITH MAGNITUDE SOMETHING THAT WILL BE BETTER
ASCERTAINED AS THE DAY AND MESOSCALE DETAILS UNFOLD. SAME CAN BE
SAID FOR ANY TORNADO POTENTIAL. HOW MUCH LOW LEVEL DESTABILIZATION
AND BACKING OF SFC WINDS OCCURS WILL BE CRITICAL FOR ANY TORNADO
RISK AHEAD OF THE LOW. OVERALL MARGINAL TO SLIGHT RISK WARRANTED
FOR CONDITIONAL SETUP... JUST HAVE TO SEE HOW THE DETAILS EVOLVE
TODAY. OVERALL RAINFALL AMOUNTS LOOK TO AVERAGE AROUND 0.25 TO
0.8 INCH WHICH WILL BE MORE THAN SUFFICIENT TO AGGRAVATE ANY
ONGOING FLOODING GIVEN SWOLLEN WATERWAYS AND SATURATED GROUNDS.
HIGHS TODAY QUITE THE CHALLENGE WITH BIGGEST BUST POTENTIAL ACROSS
NW CWA NEAR/NW OF CID-DBQ AXIS DEPENDING ON LOW TRACK. OVERALL
KEPT FAIRLY SIMILAR RANGE FROM PREVIOUS SHIFTS WITH UPPER 40S TO
POSSIBLY AROUND 50 FAR NW TO NEAR 63 FAR SE. STRONG WARM SECTOR
AND DIMINISHING PRECIP COVERAGE TOWARD MIDDAY THROUGH EARLY PM
FAVORED NEAR WARMER SIDE OF GUIDANCE SOUTHEAST 2/3RDS OF CWA WITH
TEMPS WELL INTO THE 50S TO LOWER 60S AND NEAR RECORD TO RECORD
TERRITORY. MLI LOOKS TO STAND BEST CHC OF BREAKING RECORD... WHILE
BRL CLOSE AND CID COULD BE CLOSE AS WELL DEPENDING ON THE LOW
TRACK. SEE CLIMATE SECTION BELOW.

TONIGHT...SHOWERS AND RAIN PULL AWAY FROM SW TO NE THIS EVENING.
WANING DEFORMATION WITH MARGINAL TEMPS COULD BRING POTENTIAL FOR
BRIEF PERIOD OF RAIN/SNOW OR QUICK CHANGE TO SNOW BEFORE ENDING
MAINLY CID-DBQ AND NW... BUT LITTLE IF ANY ACCUM. OTHERWISE...THE
MAIN STORY WILL BE WINDY AND RETURN OF WINTER WITH MUCH COLDER
CONDITIONS. STRONG COLD ADVECTION AND ISALLOBARIC RISE IN WAKE OF
DEPARTING LOW WILL SUPPORT WINDY CONDITIONS WITH POTENTIAL FOR
NEEDING WIND ADVISORY SOMETHING FOR LATER SHIFTS TO MONITOR. LOWS
SHOULD CRASH INTO THE UPPER 20S TO POSSIBLY ISOLD MID 20S FAR NW
TO MID 30S FAR SE WITH WIND CHILLS IN THE TEENS AND 20S.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 344 AM CST WED DEC 23 2015

MAIN FORECAST CONCERN IN THE LONG TERM IS A QUICK SHOT OF WINTRY MIX
ON CHRISTMAS EVE...THEN ANOTHER SYSTEM FOR THE THE DAY AFTER
CHRISTMAS...AND YET ANOTHER SYSTEM FOR EARLY NEXT WEEK.  LIKE LAST
NIGHT...MODELS HAVE JUMPED AROUND A BIT...HOWEVER SOME SORT OF TREND
HAS DEVELOPED FOR THE SYSTEM MONDAY.  REGARDLESS...WE ARE IN A
PERIOD OF ACTIVE WEATHER.

CHRISTMAS EVE...

THE GEM THAT I DISCOUNTED LAST NIGHT AS AN OUTLIER WAS CORRECT AS
THE REST OF THE MODELS HAVE NOW CAUGHT ON TO THIS TREND AND BRING A
QUICK VORT MAX THROUGH THE AREA CHRISTMAS EVE.  THIS WAVE WILL BE
RATHER QUICK.  THE THERMAL PROFILE SUGGESTS THAT
SNOW...TRANSITIONING TO RAIN WITH WARMER AFTERNOON TEMPS ARE
FORECAST WITH THE SYSTEM. MY GUT IS TELLING ME THAT MOST AREAS WILL
SEE FLURRIES AND SPRINKLES AS THERE IS A DRY POCKET LOWER IN THE
ATMOSPHERE.  THIS QUICK VORT WILL HAVE TO SATURATE THE
COLUMN...WHICH MAY BECOME PROBLEMATIC. MAYBE A TRACE OF SNOW OR RAIN
WILL BE POSSIBLE.  AT THIS TIME...IT DOES NOT LOOK LIKE THERE WILL
BE ANY TRAVEL CONCERNS ON CHRISTMAS EVE ACROSS OUR AREA.

CHRISTMAS DAY LOOKS TO BE THE BEST DAY IN THE EXTENDED WITH NO
CHANCE OF PRECIP AND POSSIBLY SOME SUN ACROSS THE AREA.  CHRISTMAS
NIGHT A SYSTEM FROM THE WEST APPROACHES THE AREA AND COULD LEAD TO
RAIN AND EVEN A MIX OF RAIN OR SNOW ACROSS FAR NORTHERN ZONES OF THE
CWA.

SATURDAY...THROUGH SUNDAY...

MODELS ARE STARTING TO CONVERGE ON A SOLUTION FOR THIS PERIOD. A
SHRTWV ACROSS THE NORTH CENTRAL UNITED STATES WILL MOVE NORTH INTO
CANADA. THIS WAVE WILL DRAG A COLD FRONT ACROSS THE AREA AS MOISTURE
STARTS TO PULL NORTH. THE HIGH ON THE BACK END OF THE TROF WILL AID
IN KEEPING A WARM FRONTAL BOUNDARY SOUTH OF THE AREA THROUGH SUNDAY.
IT LOOKS AS THOUGH SATURDAY WILL BRING RAIN TO MUCH OF THE
AREA...WITH THE BEST CHANCES BEING ACROSS THE SE AS THE WARM FRONT
TRIES TO MOVE INTO THE AREA. THERE IS ALSO A CHANCE FOR AN ISOLATED
THUNDERSTORM ACROSS THIS AREA AS WELL.  THE 1040+ HIGH WILL PUSH THE
BOUNDARY SOUTH OF THE AREA SUNDAY LEADING. THERE IS A CHANCE FOR
PRECIP SUNDAY.  THIS WILL LIKELY BE A RASN MIX WITH A POSSIBLE
TRANSITION TO SNOW ACROSS SOUTHERN ZONES SUNDAY NIGHT.  MY GUT IS
TELLING ME THAT BY THE TIME THE COLD AIR REACHES THE AREA...THE
BOUNDARY WILL BE SOUTH OF THE AREA AND ANY ACCUMULATIONS OF SNOW
WOULD BE LIGHT.

EARLY NEXT WEEK...

AS I SAID IN MY PREVIOUS AFD...EXPECT THE FORECAST TO CHANGE...WELL
THIS PERIOD DID.  THE GFS LATCHED ON TO THE TREND THAT THE ECMWF WAS
FORECASTING WITH A SLOWER SYSTEM.  THIS IS USUALLY THE CASE WITH
SYSTEMS COMING OUT OF THE SW.  THE 2 TO 5 INCHES THAT THE GFS WAS
PREDICTING LAST NIGHT IS NOW 1 TO 2.  WHILE THIS SYSTEM LOOKS TO
HAVE LESS OF A QPF PUNCH...IMPACTS FROM IT STILL SEEM TO BE ABOUND.
THE NEW GFS HAS SNOW FOR THE CWA AS THE LOW IS FURTHER TO THE SOUTH
AND EAST.  THIS IS IN CONTRAST TO THE ECMWF WHICH IS MORE CONSISTENT
RUN TO RUN SUGGESTING RAIN FOR US WITH POSSIBLE FZRA ON THE FRONT
END ACROSS NORTHERN ZONES.  LIKE LAST NIGHT...EXPECT THE FORECAST TO
CHANGE AS WE ARE IN AN ACTIVE PERIOD OF WEATHER.  DEPENDING ON THE
SOLUTION...THE MONDAY INTO TUESDAY STORM WILL EITHER DROP MORE
LIQUID QPF...POSSIBLY LEADING TO RENEWED FLOODING....OR IT WILL DROP
SNOW.  THE OVERALL CONFIDENCWITH EXCEPTION OF THE MISSISSIPPI AND THE
ROCK RIVER...MOST RIVERS ARE CRESTING...NEAR CREST OR FALLING.
THERE IS A CHANCE FOR RAIN TODAY...MOST IF NOT ALL OF THIS RAIN
WILL BECOME RUNOFF...MEANING THAT AREA RIVERS COULD SEE RISES
AGAIN IN THE NEXT 24 TO 48 HOURS....DEPENDING ON WHAT AND WHERE IT
FALLS TODAY.

ALONG THE MISSISSIPPI...MOST SITES WILL EXPERIENCE RISES THROUGH
THIS WEEK WITH THE PROBABILITY FOR MINOR FLOODING INCREASING BY
THURSDAY.

ADDITIONAL RAIN IS FORECAST FOR SATURDAY BUT SHOULD BE MAINLY LIGHT.
YET ANOTHER PRECIPITATION EVENT IS POSSIBLE SUNDAY NIGHT AND MONDAY.
THUS...THERE IS POTENTIAL FOR RIVER FLOODING THROUGH THE CHRISTMAS
HOLIDAY WEEKEND AND INTO NEXT WEEK.E IN THIS PERIOD IS LOW..IF
NOT VERY LOW ...I TRIED TO TREND MORE TOWARDS THE ECMWF IN THE
WEATHER GRIDS AS IT HAD THE BETTER RUN TO RUN CONSISTENCY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1212 PM CST WED DEC 23 2015

LIKELY SEE SOME IMPROVEMENT BUT MAINLY MVFR TOWARD MIDDAY INTO
EARLY AFTERNOON AHEAD OF LOW AND DRY SLOT. THIS INTERFACE WILL
LIKELY SERVE AS FOCUS FOR REDEVELOPMENT OF SHOWERS AND ISOLD-SCT
STORMS BETWEEN 20Z-00Z. AS THE LOW LIFTS AWAY THIS EVENING...SOME
WRAP-AROUND PRECIP COULD IMPACT KCID AND KDBQ TERMINALS... WITH
INITIALLY RAIN BUT COULD MIX OR CHANGE BRIEFLY TO SNOW. HAVE KEPT
PTYPE ALL RAIN FOR NOW. E/SE WINDS 10-20 KTS WILL SHIFT TO THE
WEST LATE PM INTO THE EVENING AND STRENGTHEN AOA 20 KTS WITH SOME
POTENTIAL FOR GUSTS OVER 40 KTS. WINDS QUICKLY SUBSIDE AFTER
06Z/24TH WITH CONDITIONS IMPROVING TO VFR.

&&

.HYDROLOGY...
ISSUED AT 344 AM CST WED DEC 23 2015

WITH EXCEPTION OF THE MISSISSIPPI AND THE ROCK RIVER...MOST RIVERS
ARE CRESTING...NEAR CREST OR FALLING.  THERE IS A CHANCE FOR RAIN
TODAY...MOST IF NOT ALL OF THIS RAIN WILL BECOME RUNOFF...MEANING
THAT AREA RIVERS COULD SEE RISES AGAIN IN THE NEXT 24 TO 48
HOURS....DEPENDING ON WHAT AND WHERE IT FALLS TODAY.

ALONG THE MISSISSIPPI...MOST SITES WILL EXPERIENCE RISES THROUGH
THIS WEEK WITH THE PROBABILITY FOR MINOR FLOODING INCREASING BY
THURSDAY.

ADDITIONAL RAIN IS FORECAST FOR SATURDAY BUT SHOULD BE MAINLY LIGHT.
YET ANOTHER PRECIPITATION EVENT IS POSSIBLE SUNDAY NIGHT AND MONDAY.
THUS...THERE IS POTENTIAL FOR RIVER FLOODING THROUGH THE CHRISTMAS
HOLIDAY WEEKEND AND INTO NEXT WEEK.

&&

.CLIMATE...
ISSUED AT 344 AM CST WED DEC 23 2015

RECORD HIGHS FOR DECEMBER 23...

MOLINE.........59 IN 1982
CEDAR RAPIDS...56 IN 1965
DUBUQUE........58 IN 1888
BURLINGTON.....64 IN 1933

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...HAASE
SYNOPSIS...MCCLURE
SHORT TERM...MCCLURE
LONG TERM...MCCLURE
AVIATION...HAASE
HYDROLOGY...GIBBS
CLIMATE...MCCLURE
Hazardous weather outlook, Dec 23, 4:36 AM CST, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
436 AM CST WED DEC 23 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-241045-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
436 AM CST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE MAINLY BETWEEN 2 PM
AND 6 PM. IF ENOUGH LOW LEVEL INSTABILITY CAN OCCUR THEN THE
STRONGEST STORMS WILL HAVE THE POTENTIAL OF PRODUCING DAMAGING
WINDS WITH HAIL A SECONDARY THREAT. IN ADDITION... IF SURFACE
WINDS REMAIN MORE FROM THE SOUTHEAST THEN THE INCREASED TURNING
OF WIND IN THE LOWER LEVELS MAY ALLOW FOR AN ISOLATED TORNADO.

WINDY CONDITIONS WILL FOLLOW THIS EVENING... WITH WEST TO
NORTHWEST WINDS POSSIBLY GUSTING OVER 40 MPH. A WIND ADVISORY
MAY BE NEEDED FOR PORTIONS OF THE OUTLOOK AREA.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MORE ROUNDS OF RAIN ARE FORECAST SATURDAY INTO SUNDAY. THERE IS
A CHANCE FOR THUNDERSTORMS ON SATURDAY ACROSS SOUTHEAST IOWA AND
EAST CENTRAL ILLINOIS. SEVERE WEATHER IS NOT ANTICIPATED AT THIS
TIME.

ANOTHER POSSIBLE SYSTEM IS FORECAST EARLY NEXT WEEK. ADDITIONAL
RAINFALL FROM THESE SYSTEMS. COULD LEAD TO INCREASED RIVER
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING.

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 10:51 AM CSTRiver Flood WarningDVNMercer, Rock Island6 days
Dec 23, 10:51 AM CSTRiver Flood WarningDVNHancock7 days
Dec 23, 2:53 PM CSTSevere Thunderstorm WarningDVNHancock52 min
Dec 23, 3:35 PM CSTSevere Thunderstorm WarningDVNHancock, Henderson40 min
Dec 23, 4:16 PM CSTSpecial Weather StatementDVNWarren29 min
Dec 23, 4:19 PM CSTTornado Warning Tornado observedDVNMcDonough, Warren26 min
Dec 23, 4:45 PM CSTTornado WarningDVNRock Island30 min
Dec 23, 5:10 PM CSTSpecial Weather StatementDVNHenry35 min
Dec 23, 5:36 PM CSTSpecial Weather StatementDVNBureau39 min
Dec 23, 3:19 PM CSTSpecial Weather StatementDVNHenry26 min
Dec 23, 3:25 PM CSTSevere Thunderstorm WarningDVNHenry, Jefferson, Washington35 min
Dec 23, 3:43 PM CSTSpecial Weather StatementDVNLouisa47 min
Dec 23, 4:09 PM CSTSpecial Weather StatementDVNLouisa, Muscatine36 min

Nearby

Wind Advisories in Illinois, 2015Wind Advisories in Iowa, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.